U.S. doctors online nowAsk doctors free
Winter Haven, FL
A 41-year-old female asked:

Been taking bactrim (sulfamethoxazole and trimethoprim) for 10days. now have black bleeding sores in my mouth. hives . went to urgent care gave me steroid shot. now i noticed some red sore in my eye. should i go back to doctor of will this go away?

2 doctor answers5 doctors weighed in
Dr. Timothy Goggins
Hematology and Oncology 25 years experience
Go back : I would go back to your doctor. My concern would be stevens-johnson syndrome. It is a rare diagnosis, though has been correlated with the use of bactrim (sulfamethoxazole and trimethoprim).
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jon Fishburn
Ophthalmology 31 years experience
Stevens Johnson synd: Yes return back to er. You may be experiencing a serious reaction to the antibiotic. Erythema multiforme major or stevens johnson syndrome can be life threatening. As far as the eye sores you described, there is necessary treatment to keep the delicate membranes of the eye from seriously scarring. Seek attention immediately.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.